Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Valley Of Decision ~ Tappering off Norco

Hi. I hope that you or someone else gets this message. Today, I decided that enough was enough in taking Norco. I have been on Norco for about nine years. I have never taken more than three a day.
I have come to recognize that my body is trying to tell me that it needs more and more because of how it is responding to me, and so I feed it...
I feel better, then all is well, until my body screams with aches, very bad migraines, sneezing (I am not a sneezer, until now) and with the false sense of well being, then that goes away and I find myself in a depression.
So today, I decided that I would taper myself off these things.
I was a medical field technician way before I ever had this problem and know from my background that it is better to taper off, if at all possible, because sometimes, and not with all people, the withdraws can be more awful. There are many who do go cold turkey, and have no more side effects. However, in the long run, somewhere down the road, as your body ages, these things can come back to kick you health wise.

Anyways, today, I have taken just one pill at 4:50pm 7/31/2013.
Any support anyone can give me, as I go through this, would be great.

Thank you.
27 Responses
Avatar universal
That was beautifully written. Good luck ❕ you can do this❕❗‼
Avatar universal
Wow, I am so surprised that I received a response back ever so soon!
Thank you so much for your response.

I have a lot of life left in me and so much more that GOD wants me to do, and if I am to be at my full potential to do what GOD has called me to do, I need to be freed from this horrible bondage of pain killers. I am very thankful that GOD has opened my eyes to what has been happening to me.
A simple prayer made just minutes before having posted this, my eyes were opened to what was happening with me. Thoughts began to pour into my mind and the picture began to become clear very quickly, then the silent and still voice.....
"BE STILL AND KNOW THAT I AM GOD. BE NOT AFRAID, I AM IS HERE, YOU ARE GOING TO BE OKAY".

They shall take up serpents; and if they drink any deadly thing, it shall not hurt them; they shall lay hands on the sick, and they shall recover.
Mark 16:18
1331115 tn?1536365740
Hello Jeni and welcome to the forum, I am glad you made the decision to get your life back. I too had GOD's help with my road to recovery. We are all here to give you as much help, support and advice as you will accept. I will pray for you and ask GOD to guide you and give you the strenght to make it through this. YOU CAN DO THIS. GOD Bless---Rick
Avatar universal
Words of wisdom❕ Nothing better than to arm yourself with the word of GOD ❕❗ He will never guide u wrong ot leave u alone.
Avatar universal
God will do for us what we can't do for ourselves. Congratulations on your decision Jeni. It's the right one. More, that's the problem with narcotic pain pills. The human body always needs more and more. I would start to sweat soon after using, which told me I should have taken more than I had. That's when I made the same decision you just did, to stop for good. It's a bottomless pit. It's easier standing on the edge looking down into the hole, than standing at the bottom looking up!

I totally agree with your taper plan. Just take it slowly, and stabilize each cut before moving on to the next. 9 years is a long time to be on Norco. Give your system all the time it needs to adjust. If you start to feel real uncomfortable, then you're moving way too quickly. Go back one cut.

Most importantly, you're not alone. We're here for you. Keep posting, let us know how you're doing. You can do this...SLOWLY!
1331115 tn?1536365740
Just checking in on you, how are you feeling??
Avatar universal
Hi. I am hanging in there. It has been just about 24 hours. I do have some aches (mainly in my lower back and occasionally in my extremities)), light sneezing, light pressure in the head and behind my eyes, and a tired-heavy feeling. But not bad. Sounds worse than it is, but it does resemble like I am coming down with a cold or flu, though.
I have been keeping myself busy with work at home and did notice that I would look at the clock to see what time it was (taking note of how long it has been). I have found that a warm shower along with a warm compress to the lower part of the back does wonders for those feeling achy areas.
he sneezing I know is just apart of the withdraw and so, I just allow it and I blow my nose and deal with it. Using an antihistamine is something that I don't want to use either because of its ingredients, it one has ingredients in it that I am trying to overcome right now anyway, and second is that shortly I will be taking my one pill for the day and the two do not go along together....so I deal with the sneezing which in time will subside as I lower my dosage anyway, it will get better.
I have found also that my appetite is hardly there. Eating though cold fresh fruit, like cantaloupe has helped me a lot and drinking water has also helped. I pee like a race horse and that is good. Lowering my dosage and drinking plenty of water is doing me good. The colder I can get the water, the better for me, as it allows my body to really start filtering itself out.
Stretches are doing me good also in the morning. As I feel the aches come on, stretching does feel good.
There is some tightness in my neck and mild aches, but not bad.
It seems overall that the areas that hurt, I treat as I need to.

Aches...warm shower followed with a warm compress is soothing to me.
Tightness.......stretches and again a warm compress does help.

And best of all is keeping my mind in the present moment with GOD. After all, being in the present moment is where the LORD is at. Don't look any farther ahead than the present moment, nor back. As each moment passes, that is how you take it.......

Just as you have been reading this every moment that has gone by, the LORD has been right there with you, watching over you.

I will instruct thee and teach thee in the way which thou shalt go: I will guide thee with mine eye.
Psalm 32:8

Thank you so much for checking in with me. It does mean a lot to me. Thank you.
Avatar universal
Well, I took my one pill for today. I hung out until 8:15pm (just moments ago).
I feel good. Still a little achy, but I am doing good.
This isn't easy, I do feel a bit "puni". But overall, doing good.
My last pill was yesterday at 4:50pm.
I figured that it would be better that I hold off and take it as close to bedtime as I could. I generally do stay up late, doing work at home.

I hope and pray that everyone of my friends is doing well.
I love you all!

GOD BLESS YOU & YOUR FAMILIES!
1331115 tn?1536365740
OK just hang in there and by the way you are doing great with your taper plan. It takes a lot of character and patients to taper so keep it up your doing great. Try to get some sleep.
5039239 tn?1364028271
Congratulations, great plan you have to get clean. Life is great being clean, so happy for you. Keep up the good work. Proud of you!!!!!
1235186 tn?1549261219
COMMUNITY LEADER
hey jen how are you doing? keep on keepin on.
when did you last dose? if you keep on taking pills it will
drag out your detox.
stay hydrated, move as much as possible.
have you been able to eat?
i am thinking about you and keeping you in my thoughts and prayers.
Go with GOD my friend.
HE is our refuge and our strength.
HE will restore the years that the cankerworm has eaten away.
Debbie
Avatar universal
Hello.

Thank you for your kind words of encouragement. How are you doing? I have been on a tapering route with Norco, in part due to the potential of the withdraws, since I have been taking Norco for about 9 years.
I have underlying medical conditions and I have, through a lot of prayer, am placing my trust in the Lord to guide me in the way that I should go. My last pill was last night at 8:14pm. Before that was one pill at 4:50pm the day before.
Today, I have not had to take one at all. I am very thankful to the Lord for His strength that He has given to me to get through this. It is always one moment at a time and never in front or to look back, unless the Lord grants that I do for only a reason that He would know.
I am doing well. Today was better than yesterday, as far as the aches go and the sneezing and such. I slept well last night and woke up feeling rather nice. :)
I feel and pray for all those that are on here and I keep all close to my heart. Some have it worse than others, then again others have not as bad. The point being is that we are all in different stages and no one person deserves less support than the next.
Its about LOVE, LOVE, LOVE, LOVE, LOVE, AND THEN MORE LOVE..
AND MUCH PRAYER.

Thank you so much for checking in on me. I do appreciate it.
God Bless You.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.